Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rocket2010

acne increase 3 fold

Recommended Posts

I have been on Sprio 100 mg about 3 weeks and just added Yasmin last week and my

acne has gotten much worse.

I thought that it would take at least 2 months to see clearing. Why would it affect my skin

this way in 3 short weeks?

What if I'm just opposite of what the research says. Is it possible this will only make me worse and

it will never improve for me?

Link to comment
Share on other sites

Well...I started Ocella (yasmin's generic) 3 weeks ago..and my acne got MUCH worse too. The first week was fine...the 2nd week I had 2 huge nodules on my chin...and then this 3rd week...2 more new nodules and my cheeks are breaking out. I am not sure if this is the initial breakout or what...but I'm contemplating switching to ortho tri cyclen because of the increased risks with yaz/yasmin. I know most people and even my doctors say not to worry about it all..but I'm a worry wart...and I would rather switch now than wait 3 months on Ocella and then switch. So I might call my doctor this week to ask to switch.

Link to comment
Share on other sites

I dont get that it would work enough to make you worse in 3 weeks but it is somehow going to make you better in 3 months. Maybe I am not patient enough but if you are getting a reaction it has to be in your system

Link to comment
Share on other sites

Yeah I'm not really sure what's going on. I talked to my derm. about it yesterday...and he told me to give it 3 months...but I don't really want to wait that long...so I think I'm just going to switch pills and see what OTC would do for me after 3 months...along with minocycline. My derm. prescribed me that too...while my body adjust to the hormones in my system...so we'll see what happens. I don't really plan on being on ocella forever..because the potassium increase scares me...so I would rather switch now than wait 3 months. Have you ever been on any other pills?

Link to comment
Share on other sites

lots of them: Minocycline, tetracycline, Erythomyicin, Doxyclicine, Accutane (4 times)

Accutane worked but now I have some hormonal things going on.

I am trying Sprio and BCP's so far I dont like the BCP's. I seem to be getting worse.

Link to comment
Share on other sites

Sometimes you do get IB from BCP. When I was on the generic Ortho Tri-Cyclen {Tri-Sprintec} it made me breakout a lot at first. Then it got a little bit better, then at 3 months it did nothing. I'm currently taking YAZ its the first week of month 3 and I never had an IB with this pill and I don't break out more around the time of my period like I would with Tri-Sprintec. I heard Ortho Tri-Cyclen is MUCH better than the generic though....sometimes the generics are really bad but the brand names are good. Try getting the brand name, I got mine for free because I have no insurance, otherwise I think its like over $60 a month "/

I just started taking spiro this week as well so you can always try added that too, so far I have no side effects but I'm only taking 25mg, no IB {yet} but I'm not clearing up either...

Link to comment
Share on other sites

I don't know what to do because all of the increased risks with ocella scare me. I don't smoke or anything...but the increased potassium levels scare me because I already eat a ton of fruit with potassium in it. It's stressing me out because I don't know if I should switch or not. My derm. and regular doctor tell me not to worry about it...and three of my friends have taken Yaz for like 1-2 years and they are fine...but I don't know what taking it longterm would do. All pills have the same risks really...but with these...it's increased. If I don't switch, I think I'll be worrying about being on this pill all the time. I think I want to switch to OTC...but my insurance doesn't cover it...unless it's the generic. So if I have to take the brand name...I've considered going to Planned Parenthood to see if they will give me the name brand cheap...but I'm not sure since I do have insurance...but it's not covered at all. Any thoughts on this?

Link to comment
Share on other sites

Might be worth trying yasmin rather than the generic. I've seen a lot on the board about generics not working as well.

If someone is the opposite with effect with Spiro and Yaz does that mean we need

something that would give other people undesired results. I'm just thinking if a medication

that blocks testosterone gives me more acne then maybe Loresterin which is a

bcp that has high testosterone would work for me.

Actually I have been taking the generic Yasmin not the brand name. Maybe that is why

it made me worse.

Since I have stopped taking the generic BCP and Spiro I have improved the itchy red

bumps by 50% in one day. My skin was red irritated and itchy on the meds, now

I'm almost clear of the rash with just two very small spots left.

Edited by rocket2010
Link to comment
Share on other sites

Well I can't afford the brand Yasmin because of my insurance. It would be ridiculously expensive. I'm going to call my doctor tomorrow and see about switching to ortho tri-cyclen.

Maybe you were having an allergic reaction to something?

Link to comment
Share on other sites

I think I'm totally allergic to generic yasmin and/or Sprio. I started having the itchy rash with Spiro but it wasnt too bad, then I added the generic yasmin about 3 weeks in for about 5 days and I just exploded. Can say for sure if the Spiro just kicked in or it was the generic BCPs but either way I wasnt going to continue.

I am going to look into anti-inflammatory meds since that is what Accutane is and that worked for me and probably reduced me permanently by 90%, I'm just trying to get rid of the monthly breakout.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×